MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121200
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, this patient underwent endovascular treatment presumably for an abdominal aortic aneurysm (aaa) and was treated with gore® excluder® aaa endoprostheses.Having performed initial deployment of a gore® excluder® trunk-ipsilateral leg component, the physician advanced a 12 french gore® dryseal sheath through the contralateral gate on the left patient side.To confirm the location of the internal iliac artery during intra-operative imaging, the sheath was again retracted to the level of the iliac artery axis.However, it had also been noticed that the radiopaque marker ring of the contralateral gate was not oriented as typically and appeared tilted towards the anterior.Following consultation with the field sales associate attending the procedure, the physician decided to advance the contralateral leg component plc121200 to the intended location outside of the sheath.When the plc121200 endoprosthesis was subsequently transversed through the 12 french dryseal sheath, the device catheter¿s leading olive got caught at the edge of the contralateral gate and would not pass through.In an attempt to free the olive, the catheter was retracted and it was found that the olive was not directed towards the contralateral leg hole.During a second insertion attempt, the proximal portion of the device catheter would no longer show any movement and the leading end was observed to have been separated.It was concluded that the rim of the introducer had cut the device catheter below the device, leaving the deployment line as the only connection between the device and the device catheter.After several snaring attempts, the leading end was successfully brought into the left femoral artery.As the approach had been percutaneous, an arteriotomy of the femoral artery was performed to completely remove the leading end from the patient.A new contralateral leg component was implanted and the procedure concluded as planned.
 
Additional Manufacturer Narrative
B1: changed to adverse event and product problem.H1: changed to malfunction and serious injury.
 
Additional Manufacturer Narrative
H1: changed to serious injury.
 
Additional Manufacturer Narrative
H1.Type of reportable event: changed to serious injury.The gore® excluder® contralateral leg component plc121200 / 16558692 was returned to gore and an engineering evaluation was performed.The device evaluation showed that the delivery catheter was broken at the trailing olive.The leading end had fractured at the trailing olive.The deployment knob had been removed from the catheter.The deployment knob with attached deployment line was not returned for evaluation.A length of deployment line was still attached to the device broken off from the leading end of the catheter.The device was partially deployed at the leading end.The findings from the evaluation are consistent with the physician¿s observations.The cause for the catheter breakage could not be determined with the available information.The advancement of the undeployed device outside of the introducer sheath may have contributed to the event.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7771856
Report Number3013164176-2018-00073
Device Sequence Number13800833
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberPLC121200
Device Lot Number16558692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date09/10/2018
10/31/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient Weight91